MAUDE Adverse Event Report: MASIMO - 52 DISCOVERY RD SEDLINE SENSOR; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

MASIMO - 52 DISCOVERY RD SEDLINE SENSOR; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 4248-9
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned sensor was evaluated.External visual inspection showed the r2 electrode was detached.The sponge pads on the electrodes were removed, fiber remains on the pads and dried gel deposits were observed on the electrodes.The sensor failed continuity testing due to an open circuit across all the electrodes.Gel and fiber residue removed and continuity testing was redone.Good continuity was observed all of the electrodes.Continuity test was performed between the electrodes and the connector and an open was observed between the r2 connector and the electrode.The sensor was returned used.Functional testing could not be performed since the sensor is intended for single-patient use; the integrity of the sensor (gel; contacts; etc) is broken once it is removed from patient use.
 
Event or Problem Description
The customer reported the device provided inaccurate psi values.No patient impact or consequences were reported.

Brand Name
RD SEDLINE SENSOR
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
MASIMO - 52 DISCOVERY
52 discovery
irvine CA 92618 1604
MDR Report Key8897878
Report Number3011353843-2019-00037
Device Sequence Number13857476
Product Code MWI
UDI-Device Identifier10843997011775
UDI-Public10843997011775
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model Number4248-9
Device Catalogue Number4248
Device Lot Number18NHE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1